MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced ultrasound scope was returned to the service center for evaluation.The service group confirmed the balloon does not inflate as the probe unit leaks.The probe units was found to have sharp dents and the pink colored coating at the ultrasonic transducer of the probe was chipped / missing exposing the plastic underneath.Additionally, the insertion tube was kinked / buckled and there were ten broken elements on the ultrasound image.The unit was repaired and returned to the user facility.A review of the service records indicated the scope was purchased on (b)(6) 2012 with no previous repairs.The root cause cannot be determined at this time as the investigation is ongoing, however, if additional information becomes available this report will be supplemented accordingly.To mitigate damage to the ultrasonic probe, the instructions for use manual states, - inspect the ultrasonic transducer surface at the distal end of the endoscope¿s insertion tube for scratching, cracks, bulges, dents or other irregularities.- do not hold the ultrasonic transducer when holding the insertion tube.The ultrasonic transducer damage can result and/or the ultrasonic image will be abnormal.- do not remove the balloon with equipment such as forceps, needle holder, or hemostat that may scratch the surface of ultrasonic transducer.The ultrasonic transducer damage can result and/or the ultrasonic image will be abnormal.- do not wipe the ultrasonic transducer forcefully.The ultrasonic transducer damage can result and/or the ultrasonic image will be abnormal.
 
Event or Problem Description
The service center was informed that during a diagnostic procedure, the ultrasound gastrovideoscope was having balloon malfunctions as the balloon would not inflate.There was no patient injury reported.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information to mdr# 8010047-2020-06019.The original equipment manufacturer (oem), omsc, performed a device history record review and no abnormalities were noted.No device was returned to the oem, however, an investigation was completed by the oem and determined that there is no manufacturing, material or processing related cause for this failure mode.Based on the investigation and the images provided, from the shape of the acoustic lens, the potential cause of the reported event can be attributed to the application of external force.At that time, it is assumed that the acoustic lens could not withstand the load and chipping occurred.To mitigate damage to the ultrasound scope, the instruction for use (ifu) manual states, - do not apply shock to the distal end of the insertion tube, particularly the ultrasonic transducer and the objective lens surface at the distal end.This could cause abnormalities in the visual and/or ultrasonic images.".
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide the event date to mdr# 8010047-2020-06019.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10473318
Report Number8010047-2020-06019
Device Sequence Number19638037
Product Code ODG
UDI-Device Identifier04953170355349
UDI-Public04953170355349
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer09/14/2020
09/14/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date09/24/2020
09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1